... period takes a few days just to start up. And when it does, it's very different than what it used to be before. The blood doesn't seem normal- it's darker, much less in quantity, and more syrup-like in consistency. Also, I do not "menstruate" for more than just a day or two. It seems like the period is over before it even begins. I used to have heavy menstruation in the past, and now I barely use up a box of tampons every few months! I've been on Trivora for almost two years and I recently stopped just because I was becoming concerned about this. Is what I was experiencing normal, or was the pill wrecking my reproductive system?
The pill works by first and foremost, suppressing ovulation but it works in a couple of other ways too. One of the ways is to decrease the monthly uterine lining. Normally, without BCP hormones, your uterus builds a nice bloody plushy lining in the event an egg is fertilized. A fertilized egg will implant in this lining where it creates the placenta and grows until the baby is finally born. Most months, however, there is no egg fertilized and this lining is shed as the "menstrual period" The Pills hormones decrease this lining. They reduce the bloody plushiness of the lining to make the uterus more inhospitable to a fertilized egg just in case one is released, this makes it less likely to implant and it will pass on through the system rather than creating a baby. This is kind of a back up for "just in case". It is unlikely that an egg would be released but this is a bit of a back up system. This is why you notice your periods seem "drier" and darker-the blood is older and breaks down quickly. A third way the Pill works is it makes the cervical mucus very "sticky" and this makes it very hard for sperm to be motile or to "swim" to find an egg to fertilize. These "back up systems" cease as soon as you stop taking the birth control hormones. It wont damage your fertility any more than stopping your periods for nine months of pregnancy does. What is happening to you is perfectly normal and expected with the Pill. Why did you stop before asking someone? Now you will have to start all over in taking the Pill again, and wait, again, for the Pill to become effective within your system, again. As soon as you stop the birth control hormones you are considered fertile and you could become pregnant. If you want to start back up on the Pill, you need to wait again for your period and start the Pill while you are on your period. If you do not wish to become pregnant in the meantime, you need to use condoms and spermicide as back up.
- Trivora Information for Consumers
- Trivora Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trivora (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Trivora - This is my first time taking birth control pills and I started on the 7th day of my period
Posted 5 Sep 2013 • 1 answer
Posted 28 Sep 2013 • 1 answer
Posted 2 Apr 2015 • 1 answer
Posted 12 Nov 2015 • 1 answer
Posted 19 Aug 2016 • 1 answer